Normal forms for semilinear equations with non-dense domain with applications to age structured models

Zhihua Liu, Pierre Magal, Shigui Ruan

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Normal form theory is very important and useful in simplifying the forms of equations restricted on the center manifolds in studying nonlinear dynamical problems. In this paper, using the center manifold theorem associated with the integrated semigroup theory, we develop a normal form theory for semilinear Cauchy problems in which the linear operator is not densely defined and is not a Hille-Yosida operator and present procedures to compute the Taylor expansion and normal form of the reduced system restricted on the center manifold. We then apply the main results and computation procedures to determine the direction of the Hopf bifurcation and stability of the bifurcating periodic solutions in a structured evolutionary epidemiological model of influenza A drift and an age structured population model.

Original languageEnglish (US)
Pages (from-to)921-1011
Number of pages91
JournalJournal of Differential Equations
Volume257
Issue number4
DOIs
StatePublished - Aug 15 2014

Fingerprint

Age-structured Model
Normal Form Theory
Center Manifold
Semilinear Equations
Normal Form
Hille-Yosida Operator
Integrated Semigroups
Age-structured Population
Center Manifold Theorem
Epidemiological Model
Semigroup Theory
Hopf bifurcation
Influenza
Taylor Expansion
Population Model
Semilinear
Hopf Bifurcation
Linear Operator
Cauchy Problem
Periodic Solution

Keywords

  • Center manifold
  • Hopf bifurcation
  • Non-densely defined Cauchy problem
  • Normal form
  • Population dynamics
  • Structured population

ASJC Scopus subject areas

  • Analysis

Cite this

Normal forms for semilinear equations with non-dense domain with applications to age structured models. / Liu, Zhihua; Magal, Pierre; Ruan, Shigui.

In: Journal of Differential Equations, Vol. 257, No. 4, 15.08.2014, p. 921-1011.

Research output: Contribution to journalArticle

@article{14f0e4c3d0054e92b22827a7dbf60b1c,
title = "Normal forms for semilinear equations with non-dense domain with applications to age structured models",
abstract = "Normal form theory is very important and useful in simplifying the forms of equations restricted on the center manifolds in studying nonlinear dynamical problems. In this paper, using the center manifold theorem associated with the integrated semigroup theory, we develop a normal form theory for semilinear Cauchy problems in which the linear operator is not densely defined and is not a Hille-Yosida operator and present procedures to compute the Taylor expansion and normal form of the reduced system restricted on the center manifold. We then apply the main results and computation procedures to determine the direction of the Hopf bifurcation and stability of the bifurcating periodic solutions in a structured evolutionary epidemiological model of influenza A drift and an age structured population model.",
keywords = "Center manifold, Hopf bifurcation, Non-densely defined Cauchy problem, Normal form, Population dynamics, Structured population",
author = "Zhihua Liu and Pierre Magal and Shigui Ruan",
year = "2014",
month = "8",
day = "15",
doi = "10.1016/j.jde.2014.04.018",
language = "English (US)",
volume = "257",
pages = "921--1011",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "4",

}

TY - JOUR

T1 - Normal forms for semilinear equations with non-dense domain with applications to age structured models

AU - Liu, Zhihua

AU - Magal, Pierre

AU - Ruan, Shigui

PY - 2014/8/15

Y1 - 2014/8/15

N2 - Normal form theory is very important and useful in simplifying the forms of equations restricted on the center manifolds in studying nonlinear dynamical problems. In this paper, using the center manifold theorem associated with the integrated semigroup theory, we develop a normal form theory for semilinear Cauchy problems in which the linear operator is not densely defined and is not a Hille-Yosida operator and present procedures to compute the Taylor expansion and normal form of the reduced system restricted on the center manifold. We then apply the main results and computation procedures to determine the direction of the Hopf bifurcation and stability of the bifurcating periodic solutions in a structured evolutionary epidemiological model of influenza A drift and an age structured population model.

AB - Normal form theory is very important and useful in simplifying the forms of equations restricted on the center manifolds in studying nonlinear dynamical problems. In this paper, using the center manifold theorem associated with the integrated semigroup theory, we develop a normal form theory for semilinear Cauchy problems in which the linear operator is not densely defined and is not a Hille-Yosida operator and present procedures to compute the Taylor expansion and normal form of the reduced system restricted on the center manifold. We then apply the main results and computation procedures to determine the direction of the Hopf bifurcation and stability of the bifurcating periodic solutions in a structured evolutionary epidemiological model of influenza A drift and an age structured population model.

KW - Center manifold

KW - Hopf bifurcation

KW - Non-densely defined Cauchy problem

KW - Normal form

KW - Population dynamics

KW - Structured population

UR - http://www.scopus.com/inward/record.url?scp=84901624125&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84901624125&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2014.04.018

DO - 10.1016/j.jde.2014.04.018

M3 - Article

VL - 257

SP - 921

EP - 1011

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 4

ER -